Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jul 26, 2021, 11:16 PM CDT for Mahnomen County, Norman County, Minnesota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 11:16 PM CDT (04:16 UTC)
- Expired
- Jul 27, 2021, 12:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Grand Forks, ND
Counties Mahnomen County, MN, Norman County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 90 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 4.3 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2004 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
167
WWUS83 KFGF 270416
SPSFGF
Special Weather Statement
National Weather Service Grand Forks ND
1116 PM CDT Mon Jul 26 2021
MNZ001>003-015-022-027-270515-
West Becker MN-Mahnomen MN-Clay MN-West Polk MN-Norman MN-
East Polk MN-
1116 PM CDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAY...EASTERN
NORMAN...SOUTH CENTRAL POLK...SOUTHWESTERN MAHNOMEN AND NORTHWESTERN
BECKER COUNTIES UNTIL 1215 AM CDT...
At 1116 PM CDT, Doppler radar was tracking a strong thunderstorm over
Melvin, or 36 miles south of Thief River Falls, moving southeast at
30 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Maple Bay around 1120 PM CDT.
Fertile around 1130 PM CDT.
Flaming and Rindal around 1140 PM CDT.
Ranum, Gary and northwestern White Earth Nation around 1145 PM
CDT.
Waukon around 1155 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4723 9564 4697 9626 4763 9670 4776 9631
4776 9628
TIME...MOT...LOC 0416Z 327DEG 27KT 4760 9637
$$
PJSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 26, 11:11 PM CDT, 5 minutes earlier.
Area forecast discussion, Jul 26, 11:11 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1111 PM CDT Mon Jul 26 2021 .UPDATE... Issued at 1111 PM CDT Mon Jul 26 2021 The severe thunderstorm watch was canceled around 1030 pm for Beltrami County. In the last half hour, another weak line of showers and storms formed between Crookston and Fosston. These have had elevated cores, and will bear watching. UPDATE Issued at 854 PM CDT Mon Jul 26 2021 All the activity between Bismarck and Jamestown has just about dried up now. Another storm pulsed up near Redby MN again, which has now tracked to near Blackduck. This storm did get close to severe limits, but it has stayed just below. With the absence of much of a low level jet after dark, there just doesn't seem like there is much to keep any evening activity going. If nothing happens in the next hour or so, the watch may be able to be dropped. So will continue to monitor trends. UPDATE Issued at 636 PM CDT Mon Jul 26 2021 One large storm formed near the Upper and Lower Red Lakes in northwest Minnesota, and tracked southeast to the southeast tip of Beltrami County. This cell has produced very large hail, some wind, and possibly a tornado. No information is likely to be received to confirm the possible tornado tonight. These cells have mainly moved off into the Minnesota arrowhead, but the tail end of some activity remains around Bemidji. The other area being watched is further west, between Bismarck and Jamestown. Cells have developed in this area too, but so far, nothing has taken off. As the night wears on, some activity could fill in between these two areas, but confidence is low. As has been messaged before, even though confidence is low, a severe thunderstorm watch has been issued for a good portion of the FA, and if something goes, it could produce very large hail, damaging winds, and possibly a tornado. && .SHORT TERM...(This evening through Tuesday night) Issued at 259 PM CDT Mon Jul 26 2021 Not much change to the previous thinking with respect to the convective potential this afternoon and evening. Will continue to monitor satellite and radar trends for storm initiation potential along the warm front or within the axis of instability stretching from near Minot to the west across the FA. See the above mesoscale discussion for more details on convection timing and impacts. Activity will depart overnight with another warm and sunny day expected tomorrow with highs in the 90s for the valley and west with upper 80s in the MN lakes and trees. Tomorrow night another weak short wave will bring thunder chances to the area with minimal rainfall amounts. .LONG TERM...(Wednesday through Monday) Issued at 259 PM CDT Mon Jul 26 2021 Impacts in the long term remain the same as much of the summer with above normal temps and overall dry pattern in place with northwesterly flow dominating the pattern across the northern plains into next week. Impacts of this pattern continue to be tied to prolonging or re-enforcing drought conditions. Temps will remain in the upper 80s and low 90s into the weekend with a possible cool down to near the normal into the low 80s by Sunday and Monday. With in the northwest flow aloft will be chances of convection with any weak shortwaves riding the western ridge with predictability remaining low wrt to timing and placement. Wednesday's 20 to 40 percent chance of storms is the highest in the extended with the best chances east of the valley then dry into the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1111 PM CDT Mon Jul 26 2021 Pretty much kept with the ideas from the prior set of TAFs. Overall, surface winds look to remain on the lower side, with the possible exception of KDVL, which may see breezy afternoon winds. There may be a few cumulus around by afternoon, but more confident on just keeping the high thin smoke layer. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...Godon SHORT TERM...JK LONG TERM...JK AVIATION...Godon
Hazardous weather outlook, Jul 26, 9:35 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 935 PM CDT Mon Jul 26 2021 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-280245- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 935 PM CDT Mon Jul 26 2021 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated thunderstorms are possible across portions of west central Minnesota Wednesday into Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jul 26, 6:15 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
615 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL PENNINGTON 47.48N 94.48W
07/26/2021 M2.50 INCH BELTRAMI MN PUBLIC
2.5 INCH HAIL REPORTED VIA SOCIAL MEDIA WITH
IMAGE.
&&Special weather statement, Jul 26, 6:23 PM CDT, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
623 PM CDT Mon Jul 26 2021
MNZ017-024-270000-
Hubbard MN-South Beltrami MN-
623 PM CDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUBBARD AND
SOUTHEASTERN BELTRAMI COUNTIES UNTIL 700 PM CDT...
At 623 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rosby, or 8 miles southeast of Bemidji, moving east at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bemidji, Wilton, Lavinia, Rosby, Pennington and Nary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Minnesota.
LAT...LON 4741 9467 4732 9467 4732 9466 4726 9466
4744 9502 4754 9503 4753 9442 4741 9442
TIME...MOT...LOC 2323Z 291DEG 33KT 4739 9475
CJLocal storm report, Jul 26, 6:35 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
635 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL TENSTRIKE 47.66N 94.68W
07/26/2021 E2.75 INCH BELTRAMI MN PUBLIC
REPORT OF BASEBALL SIZE HAIL AND WINDOW
DAMAGE VIA SOCIAL MEDIA.
&&Special weather statement, Jul 26, 8:41 PM CDT, 2 hours 35 minutes before
Special Weather Statement National Weather Service Grand Forks ND 841 PM CDT Mon Jul 26 2021 MNZ009-017-270230- North Beltrami MN-South Beltrami MN- 841 PM CDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BELTRAMI COUNTY UNTIL 930 PM CDT... At 840 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Saum, or 26 miles north of Bemidji, moving east at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Blackduck around 855 PM CDT. Shooks around 900 PM CDT. Funkley around 905 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && A Severe Thunderstorm Watch remains in effect until midnight CDT for north central Minnesota. LAT...LON 4776 9482 4794 9478 4792 9442 4770 9442 TIME...MOT...LOC 0140Z 279DEG 29KT 4785 9469 Rick
Local storm report, Jul 26, 9:52 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND FORKS ND
952 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL RED LAKE 47.88N 95.02W
07/26/2021 E1.25 INCH BELTRAMI MN LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED IN THE AREA.
0513 PM TORNADO RED LAKE 47.88N 95.02W
07/26/2021 BELTRAMI MN LAW ENFORCEMENT
PRELIMINARY REPORT OF OBSERVED TORNADO.
REPORTS OF SOME STRUCTURAL DAMAGE.
0535 PM HAIL BLACKDUCK 47.73N 94.55W
07/26/2021 M1.75 INCH BELTRAMI MN PUBLIC
GOLF BALL SIZED HAIL REPORTED AT THE
BLACKDUCK GOLF COURSE.
0544 PM HAIL TURTLE RIVER 47.59N 94.76W
07/26/2021 NULLNAN INCH BELTRAMI MN LAW ENFORCEMENT
DAMAGING HAIL.
0544 PM TSTM WND DMG TURTLE RIVER 47.59N 94.76W
07/26/2021 BELTRAMI MN LAW ENFORCEMENT
REPORT OF TREES BENT.
0600 PM HAIL TENSTRIKE 47.66N 94.68W
07/26/2021 E2.75 INCH BELTRAMI MN PUBLIC
REPORT OF BASEBALL SIZE HAIL AND WINDOW
DAMAGE VIA SOCIAL MEDIA.
0600 PM HAIL TENSTRIKE 47.66N 94.68W
07/26/2021 M1.75 INCH BELTRAMI MN LAW ENFORCEMENT
GOLF BALL SIZED HAIL.
0600 PM TSTM WND DMG TENSTRIKE 47.66N 94.68W
07/26/2021 BELTRAMI MN LAW ENFORCEMENT
STRUCTURAL DAMAGE REPORTED.
0613 PM HAIL PENNINGTON 47.48N 94.48W
07/26/2021 M2.50 INCH BELTRAMI MN PUBLIC
2.5 INCH HAIL REPORTED VIA SOCIAL MEDIA WITH
IMAGE.
&&Special weather statement, Jul 26, 11:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1116 PM CDT Mon Jul 26 2021
MNZ001>003-015-022-027-270515-
West Becker MN-Mahnomen MN-Clay MN-West Polk MN-Norman MN-
East Polk MN-
1116 PM CDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAY...EASTERN
NORMAN...SOUTH CENTRAL POLK...SOUTHWESTERN MAHNOMEN AND NORTHWESTERN
BECKER COUNTIES UNTIL 1215 AM CDT...
At 1116 PM CDT, Doppler radar was tracking a strong thunderstorm over
Melvin, or 36 miles south of Thief River Falls, moving southeast at
30 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Maple Bay around 1120 PM CDT.
Fertile around 1130 PM CDT.
Flaming and Rindal around 1140 PM CDT.
Ranum, Gary and northwestern White Earth Nation around 1145 PM
CDT.
Waukon around 1155 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4723 9564 4697 9626 4763 9670 4776 9631
4776 9628
TIME...MOT...LOC 0416Z 327DEG 27KT 4760 9637
PJSThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:41 PM CDT | Special Weather Statement | FGF | Beltrami | 49 min |
| Jul 26, 9:07 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 23 min |
| Jul 26, 11:52 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clearwater, Hubbard, Mahnomen | 38 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.